Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Phoenix, AZ

July 31, 2012Riverside County, San Bernardino County, California; La Paz County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 31, 2012, 12:12 PM PDT for Riverside County, San Bernardino County, California; La Paz County, Arizona. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 31, 2012, 12:12 PM PDT (19:12 UTC)
Expired
Jul 31, 2012, 1:01 PM PDT
In force
49 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties La Paz County, AZ, Riverside County, CA, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 31, 12:30 PM PDTTSTM WND DMGParker, AZPOWER LINES DOWN ALONG AZ-95 NORTH AND SOUTH OF PARKER. ALL WASHES RUNNING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 7.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2012-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 808 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2012-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
808 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WUUS55 KPSR 311912
SVRPSR
AZC012-CAC065-071-312015-
/O.NEW.KPSR.SV.W.0027.120731T1912Z-120731T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1212 PM MST TUE JUL 31 2012

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  SOUTHEASTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA...
  THIS INCLUDES THE CITIES OF...PARKER DAM...EARP...BIG RIVER...
  NORTH CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA...
  THIS INCLUDES THE CITY OF PARKER...

* UNTIL 115 PM MST/115 PM PDT/

* AT 1203 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF PARKER...
  AND MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTHEAST OF BUCKSKIN MOUNTAIN PARK BY 1225 PM MST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO DAMAGING WINDS...FREQUENT DEADLY LIGHTNING AND 
EXTREMELY HEAVY RAIN ARE OCCURRING. GET TO SHELTER INSIDE OF A 
STURDY BUILDING. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3427 11402 3426 11386 3423 11383 3425 11374
      3422 11366 3429 11357 3427 11353 3379 11410
      3405 11460 3408 11456 3408 11444 3414 11436
      3417 11425 3426 11413 3431 11413
TIME...MOT...LOC 1911Z 216DEG 26KT 3408 11410

$$

MCLANE
1 follow-up statement
122 
WWUS55 KPSR 312001
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
101 PM MST TUE JUL 31 2012

AZC012-CAC065-071-312009-
/O.CAN.KPSR.SV.W.0027.000000T0000Z-120731T2015Z/
LA PAZ AZ-RIVERSIDE CA-SAN BERNARDINO CA-
101 PM MST TUE JUL 31 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN
BERNARDINO...NORTHEASTERN RIVERSIDE AND NORTH CENTRAL LA PAZ COUNTIES
IS CANCELLED...

THE THREAT FOR DAMAGING WIND HAS DIMINISHED...HOWEVER HEAVY RAINFALL 
IS STILL A THREAT.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.

LAT...LON 3427 11402 3426 11386 3423 11383 3425 11374
      3422 11366 3429 11357 3427 11353 3379 11410
      3405 11460 3408 11456 3408 11444 3414 11436
      3417 11425 3426 11413 3431 11413
TIME...MOT...LOC 1959Z 216DEG 26KT 3436 11385

$$

DEWEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 10:25 AM PDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 31, 10:25 AM PDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1025 AM MST TUE JUL 31 2012

.SYNOPSIS...
A NEARLY STATIONARY WEATHER DISTURBANCE OVER THE LOWER COLORADO
RIVER VALLEY WILL ALLOW FOR CONTINUED SCATTERED SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST CALIFORNIA AND FAR WESTERN ARIZONA
TODAY. ONLY MORE ISOLATED STORMS CAN BE EXPECTED FURTHER TO THE EAST
OVER CENTRAL ARIZONA. RAINFALL CHANCES WILL DECREASE ACROSS THE
REGION WEDNESDAY THROUGH THE WEEKEND AS HIGH PRESSURE STRENGTHENS
OVER THE DESERT SOUTHWEST. BELOW NORMAL HIGH TEMPERATURES TODAY WILL
REBOUND TO NEAR AND SLIGHTLY ABOVE AVERAGE VALUES BY THE END OF THE
WEEK.

&&

.DISCUSSION...
COMPLEX FLOW PATTERN IN PLACE OVER SOUTHWESTERN U.S. AND NORTHWEST
MEXICO REGION. THERE IS A SOMEWHAT STATIONARY CYCLONIC REGION
CENTERED OVER SOUTHEAST CALIFORNIA WITH AT LEAST A COUPLE OF
EMBEDDED CIRCULATIONS. LARGER ANTICYCLONIC REGIONS ARE CENTERED TO
THE NORTHWEST AND SOUTH. THERE ARE SMALLER MORE DISTINCT CYCLONIC
CIRCULATIONS CENTERED OVER NORTHERN ARIZONA AND WEST-CENTRAL NEW
MEXICO. VERY HIGH PRECIPITABLE WATER VALUES...IN EXCESS OF 2
INCHES...LIE OVER SOUTHEAST CALIFORNIA AND FAR SOUTHWEST ARIZONA AND
DECLINE EASTWARD BUT STILL GOOD OVER SOUTH-CENTRAL DESERTS. AFTER A
BATCH OF HEAVY RAIN EARLIER THIS MORNING OVER IMPERIAL COUNTY...THE
MAIN ACTION HAS BEEN OVER EASTERN RIVERSIDE COUNTY AND JOSHUA TREE
NATIONAL PARK. GIVEN THE TROPICAL NATURE OF THE AIRMASS...DUAL-POL
RADAR ESTIMATES SHOULD BE BETTER THAN LEGACY ESTIMATES. EVEN THOSE
COULD BE UNDERDONE DEPENDING UPON HOW MUCH WARM RAIN/COLLISION
COALESCENCE PROCESSES ARE GOING ON. NEEDLESS TO SAY...WILL KEEP
FLASH FLOOD WATCH GOING. GOOD NEWS IS THAT THERE SHOULD BE SOME
DECLINE IN MOISTURE OVER THAT AREA AS THE DAY BEGINS. NAM MORE
AGGRESSIVE THAN THE GFS WITH THAT IDEA. MEANWHILE...STILL ENOUGH
MOISTURE OVER SOUTH-CENTRAL ARIZONA FOR STORM ACTIVITY LATER
TODAY...BUT AS USUAL THE LOWER DESERTS WILL NEED OUTFLOWS TO TRIGGER
NEW STORMS. BEST TERRAIN AREAS OF SOUTHEAST ARIZONA WILL BE LESS
ACTIVE DUE TO LESS MOISTURE. MORE LATER.

PREVIOUS DISCUSSION...
HIGHLY UNCERTAIN FORECAST OVER THE NEXT 36-48 HOURS...AS SEVERAL
SYNOPTIC AND MESOSCALE FEATURE INTERACTIONS WILL PREVAIL...NONE OF
WHICH ARE BEING HANDLED EVEN REMOTELY ACCURATELY BY ANY COMPUTER
MODEL. REGIONAL RADAR LOOPS SHOWS TWO CIRCULATION CENTERS OVER THE
LOWER COLORADO RIVER VALLEY (ONE NEAR KNYL AND ANOTHER NORTH NEAR
KEED) WHICH SHOULD RECONSOLIDATE INTO A SINGLE QUASI-STATIONARY GYRE
NEAR THE CA/NV/AZ BORDER THIS AFTERNOON. A SEPARATE COMPACT PV
ANOMALY HAS MADE THE NORTHWARD TURN ON THE WESTERN PERIPHERY OF THE
SRN PLAINS SUBTROPICAL RIDGE...NOW HEADING INTO NORTHERN ARIZONA
FROM GILA COUNTY (POSSIBLY CONTAINING ITS OWN WEAK MCV). THIS
FEATURE ALONG WITH A WELL DEFINED JET SEGMENT HELPED MAINTAIN
THUNDERSTORMS ALONG AN AXIS OF NOTABLE 0-3KM MLCAPE THROUGH THE
OVERNIGHT HOURS FROM SERN ARIZONA INTO PINAL/GILA COUNTIES.
MEANWHILE...THE PLUME OF UNUSUALLY HIGH PWATS (AOA 2.0 INCHES)
REMAINS TRAPPED THROUGH SOUTHEAST CALIFORNIA/WRN ARIZONA...WITH DRY
AIR ONLY SLOWLY ADVECTING WESTWARD FROM NEW MEXICO.

FOCUS FOR CONVECTIVE DEVELOPMENT THIS AFTERNOON WILL PRIMARILY BE
ASSOCIATED WITH THE AFOREMENTIONED LOWER COLORADO RIVER CIRCULATION
CENTER. GIVEN THE LOW CONFIDENCE IN MODEL FORECASTS...IT IS
UNCERTAIN HOW MUCH INSTABILITY CAN BE REALIZED...AND PRECISELY WHERE
FORCED DYNAMICAL ASCENT WILL BE MAXIMIZED. MOST INDICATIONS ARE THE
BEST MOISTURE FLUX AND QUASI-DEFORMATION AREA WOULD ALIGN TOWARDS
FAR SOUTHERN NEVADA THIS AFTERNOON...THOUGH THE DUAL CIRCULATION
STRUCTURE MAY END UP PULLING THE MORE STATIONARY AREAS OF
PRECIPITATION FURTHER SOUTH. HAVE TRENDED THE HIGHEST POPS TOWARDS
THE MORNING HOURS...EXPECTING SOME LIFTING NORTHWARD OF THE MAIN
ECHOES LATER IN THE AFTERNOON. THERE ARE SOME INDICATIONS OF SUBTLE
WARMING AND SUBSIDENCE IN THE MIDLEVELS BY LATER THIS
MORNING...WHICH WOULD ACT TO LESSEN CONVECTIVE SUSTENANCE.
REGARDLESS...GIVEN THE ANTECEDENT PRECIPITATION AND EFFECTIVE WARM
RAIN PROCESSES AND POTENTIAL FOR HIGH RAINFALL RATES...HAVE ISSUED A
FLASH FLOOD WATCH VALID THROUGH THE AFTERNOON FOR VIRTUALLY ALL OF
SOUTHEAST CALIFORNIA.

FURTHER TO THE EAST...THERE IS VERY LITTLE IN WV IMAGERY THAT WOULD
SUGGEST A DEFINED WAVE OR ENHANCED DIFLUENCE MOVING TOWARDS
SOUTHEAST ARIZONA TO SPUR MORE THAN ISOLATED CONVECTION OVER HIGH
TERRAIN. ONLY REAL DISCERNIBLE WAVES WERE EITHER HEADED TOWARDS WRN
NEW MEXICO OR TRAPPED WELL SOUTH INTO CENTRAL OLD MEXICO.
CONCEPTUALLY...THINKING THAT THE SYNOPTIC SCALE SUBSIDENCE TRAILING
THE WAVE CURRENTLY LIFTING INTO NORTHERN ARIZONA WILL LIMIT
DEVELOPMENT THROUGH MUCH OF THE DAY...AND HAVE KEPT POPS ON THE
LOWER SIDE (SUPPORTED BY NUMERICAL GUIDANCE).

HAVE REALLY ONLY MADE MINOR COSMETIC CHANGES TO THE FORECAST FOR
WEDNESDAY INTO THE WEEKEND. THE STATIONARY COLORADO RIVER VALLEY
CIRCULATION WILL CONTINUE TO WEAKEN...GENERALLY LIFTING NORTHEAST
WITH TIME...THOUGH NEVER COMPLETELY EXIT THE REGION AS HIGH PRESSURE
RETROGRADES WESTWARD. EVEN THE PREVIOUSLY MOIST ECMWF HAS TRENDED
TOWARDS THE GFS IN LESSER QPF RESPONSE TO RESIDUAL MOISTURE UNDER
WEAK/ABSENT DYNAMICAL FORCING. THUS...HAVE CONTINUED TO GENERALLY
LOWER POPS THROUGH THIS PERIOD...ESPECIALLY AT LOWER
ELEVATIONS...WHILE BRINGING TEMPERATURES BACK TO AND SLIGHTLY ABOVE
AVERAGE LEVELS.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...
AN UPPER LEVEL LOW OVER THE LOWER COLORADO RIVER VALLEY WILL KEEP
PERIODS OF MID CLOUDS ACROSS SOUTH-CENTRAL ARIZONA THROUGH THE DAY.
A DRYING TREND WILL KEEP CHANCES FOR SHOWERS AND THUNDERSTORMS VERY
LOW TODAY AND TONIGHT...BUT SHOULD AT LEAST SEE FEW TO SCATTERED
DAYTIME CU. WINDS WILL BE LIGHT THROUGH THE PERIOD WITH A WESTERLY
DOMINANT DIRECTION.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND
KBLH...

THE UPPER LEVEL LOW CENTERED OVER SOUTHEAST CALIFORNIA WILL CONTINUE
TO BRING PERIODS OF SHOWERS THROUGH EARLY EVENING...WITH ISOLATED TO
SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON. ANY PROLONGED
PERIODS OF RAIN MAY BRING CEILINGS DOWN FOR A BRIEF TIME...POSSIBLY
EVEN DOWN TO MVFR AT KIPL WHERE PERSISTENT RAIN HAS FALLEN IN THE
VICINITY. SHOULD SEE SOME BREAK IN THE SHOWER ACTIVITY BY THIS
EVENING INTO TONIGHT. WINDS THROUGHOUT THE DAY WILL GENERALLY BE
LIGHT AND OUT OF THE SOUTH TO SOUTHEAST.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
LOW GRADE MONSOON CONDITIONS ARE EXPECTED THE LATTER HALF OF THE
WEEK INTO EARLY NEXT WEEK. SLIGHT CHANCES OF THUNDERSTORMS WILL BE
LIMITED TO HIGHER TERRAIN PORTIONS OF SOUTH-CENTRAL ARIZONA. NEAR
NORMAL TEMPERATURES CAN BE EXPECTED. HUMIDITIES WILL TREND DOWNWARD
THURSDAY WITH ONLY MINOR FLUCTUATIONS THEREAFTER WITH OVERNIGHT
RECOVERY REMAINING GOOD. WINDS WILL FAVOR FAMILIAR WARM SEASON
DIURNAL PATTERNS.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...FLASH FLOOD WATCH UNTIL 5 PM PDT THIS AFTERNOON CAZ030-032-033.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...AJ/MO
AVIATION...KUHLMAN
FIRE WEATHER...AJ
Hazardous weather outlook, Jul 31, 5:12 AM PDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST TUE JUL 31 2012

AZZ024-011215-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING.
ANY STORM THAT FORMS WILL BE CAPABLE OF PRODUCING FREQUENT
LIGHTNING...GUSTY WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A SLIGHT OF THUNDERSTORMS WILL CONTINUE OVER HIGH TERRAIN OF GILA
COUNTY THROUGH THE END OF THE WEEK. ANY STORMS THAT DEVELOP WILL
HAVE THE POTENTIAL TO PRODUCE FREQUENT LIGHTNING...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ022-023-027-028-011215-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE FOR A THUNDERSTORM THIS EVENING. ANY
THUNDERSTORM THAT FORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY
WINDS...AND BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ030-032-011215-
JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS-
512 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM PDT THIS MORNING THROUGH
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING.
THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CAZ033-011215-
IMPERIAL COUNTY-
512 AM PDT TUE JUL 31 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

SCATTERED SHOWERS AND THUNDERSTORM WILL CONTINUE THROUGH THIS EVENING.
STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...WITH FLOODING OF WASHES AND ROADWAYS... AS WELL AS
LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AZZ020-021-025-026-CAZ031-011215-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-
512 AM MST TUE JUL 31 2012 /512 AM PDT TUE JUL 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORM CHANCES WILL CONTINUE THROUGH THIS EVENING. THE STRONGEST
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY
RAINFALL...AS WELL AS LIGHTNING AND STRONG GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 31, 10:29 AM PDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1029 AM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 AM     FLASH FLOOD      2 N DESERT CENTER       33.75N 115.40W
07/31/2012                   RIVERSIDE          CA   TRAINED SPOTTER

            KAISER ROAD UNDERWATER. WATER IS THREATENING INTERSTATE
            10 IN THE AREA. SPOTTER ID RIE009.

&&

EVENT NUMBER PSR1200207

WATERS
Special weather statement, Jul 31, 11:06 AM PDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1106 AM MST TUE JUL 31 2012

AZZ020-021-026-CAZ031-311845-
LA PAZ AZ-YUMA AZ-RIVERSIDE CA-
1106 AM MST TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EAST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  NORTH CENTRAL YUMA COUNTY IN SOUTHWEST ARIZONA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 1145 AM MST/1145 AM PDT/

AT 1056 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES EAST OF BLYTHE...MOVING NORTHWEST AT 25
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  BLYTHE...US HWY 95...KOFA REFUGE...QUARTZSITE...INTERSTATE 10

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3369 11465 3390 11435 3393 11415 3335 11400
      3324 11416
TIME...MOT...LOC 1805Z 146DEG 21KT 3365 11447

WATERS
Local storm report, Jul 31, 11:17 AM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1117 AM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     FLASH FLOOD      2 WSW EHRENBERG         33.61N 114.52W
07/31/2012                   LA PAZ             AZ   LAW ENFORCEMENT

            PARKER SO REPORTS FLOODED HIGHWAY IN EHRENBERG

&&

EVENT NUMBER PSR1200208

WATERS
Local storm report, Jul 31, 11:57 AM PDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1157 AM MST TUE JUL 31 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     FLASH FLOOD      EHRENBERG               33.62N 114.50W
07/31/2012                   LA PAZ             AZ   LAW ENFORCEMENT

            LA PAZ SHERIFF REPORTS FLASH FLOOD OVER MOHAVE RD.
            HIGHWAY HAS BEEN CLOSED

&&

EVENT NUMBER PSR1200209

WATERS
Special weather statement, Jul 31, 12:05 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST TUE JUL 31 2012

AZZ020-021-CAZ031-311945-
LA PAZ AZ-RIVERSIDE CA-
1205 PM MST TUE JUL 31 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME NORTHEASTERN RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA
  CENTRAL LA PAZ COUNTY IN WEST CENTRAL ARIZONA

UNTIL 1245 PM MST/1245 PM PDT/

AT 1156 AM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES WEST OF BOUSE...MOVING NORTHWEST AT 10
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  QUARTZSITE...BLYTHE...PARKER...POSTON

IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL SLOW DOWN TO
REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE BETWEEN
YOURSELF AND OTHER VEHICLES.

LAT...LON 3381 11397 3369 11421 3408 11459 3409 11444
      3412 11442 3414 11433 3418 11428 3418 11425
      3421 11422
TIME...MOT...LOC 1904Z 153DEG 10KT 3393 11421

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:15 PM PDTAreal Flood AdvisoryPSRImperial2 hr
Jul 30, 7:31 PM PDTAreal Flood WarningPSRImperial15 hr
Jul 31, 3:42 AM PDTFlash Flood WatchPSR15 hr
Jul 31, 4:49 AM PDTAreal Flood AdvisoryPSRImperial116 min
Jul 31, 4:58 AM PDTFlash Flood WarningPSRImperial3 hr
Jul 31, 9:02 AM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino3 hr
Jul 31, 10:16 AM PDTFlash Flood WarningPSRImperial, Riverside, San Bernardino3 hr
Jul 31, 1:28 PM PDTAreal Flood AdvisoryPSRImperial, Riverside3 hr
Jul 31, 1:31 PM PDTFlash Flood WarningPSRSan Bernardino119 min
Jul 31, 3:40 PM PDTAreal Flood AdvisoryPSRRiverside, San Bernardino2 hr
Jul 30, 5:12 PM PDTAreal Flood AdvisoryPSRLa Paz2 hr
Jul 30, 11:26 PM PDTSpecial Weather StatementPSRGila79 min
Jul 31, 12:31 AM PDTSpecial Weather StatementPSRGila59 min
Jul 31, 1:15 AM PDTSpecial Weather StatementPSR45 min
Jul 31, 10:47 AM PDTAreal Flood AdvisoryPSRLa Paz, Yuma52 min
Jul 31, 11:06 AM PDTSpecial Weather StatementPSRLa Paz39 min
Jul 31, 11:37 AM PDTFlash Flood WarningPSRLa Paz, Yuma113 min
Jul 31, 12:05 PM PDTSpecial Weather StatementPSRLa Paz40 min
Jul 31, 4:10 PM PDTBlowing Dust AdvisoryPSR19 min
Jul 31, 4:29 PM PDTDust Storm WarningPSR82 min
Jul 31, 4:48 PM PDTSevere Thunderstorm WarningPSRMaricopa27 min

Nearby

Severe Thunderstorm Warnings in California, 2012Severe Thunderstorm Warnings in Arizona, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.